Alert archive / New York / Areal Flood Warnings in 2014
Areal Flood Warning 9, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood warning at Jan 14, 2014, 3:32 PM EST for Oswego County, New York. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 14, 2014, 3:32 PM EST (20:32 UTC)
- Expired
- Jan 15, 2014, 12:29 PM EST
- In force
- 21 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Oswego County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
225 WGUS41 KBUF 142032 FLWBUF BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BUFFALO NY 332 PM EST TUE JAN 14 2014 NYC075-150830- /O.NEW.KBUF.FA.W.0009.140114T2032Z-140115T0830Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSWEGO NY- 332 PM EST TUE JAN 14 2014 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLOOD WARNING FOR... NORTH CENTRAL OSWEGO COUNTY IN CENTRAL NEW YORK... THIS INCLUDES THE TOWN OF SANDY CREEK... * UNTIL 330 AM EST WEDNESDAY * AT 324 PM EST...EMERGENCY MANAGEMENT OFFICIALS REPORTED AN ICE JAM HAS FORMED CAUSING HIGH WATER ON NORTH SANDY POND. THIS HAS RESULTED IN FLOODING WEST OF ROUTE 3 IN THE TOWN OF SANDY CREEK ALONG THE SHORELINE OF LAKE ONTARIO. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4365 7614 4362 7618 4364 7621 4368 7619 $$ TMA
4 follow-up statements
177 WGUS81 KBUF 150256 FLSBUF FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 956 PM EST TUE JAN 14 2014 NYC075-150830- /O.CON.KBUF.FA.W.0009.000000T0000Z-140115T0830Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSWEGO NY- 956 PM EST TUE JAN 14 2014 ...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EST FOR NORTH CENTRAL OSWEGO COUNTY... AT 952 PM EST AN ICE JAM IS CAUSING HIGH WATER ON NORTH SANDY POND. THIS HAS RESULTED IN FLOODING WEST OF ROUTE 3 IN THE TOWN OF SANDY CREEK ALONG THE SHORELINE OF LAKE ONTARIO. FLOODING IS ESPECIALLY DANGEROUS AT NIGHT TIME WHEN FLOOD WATERS ARE MORE DIFFICULT TO SPOT. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4365 7614 4362 7618 4364 7621 4368 7619 $$ APFFEL
663 WGUS41 KBUF 150828 FLWBUF BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BUFFALO NY 328 AM EST WED JAN 15 2014 NYC075-151630- /O.EXT.KBUF.FA.W.0009.000000T0000Z-140115T1630Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSWEGO NY- 328 AM EST WED JAN 15 2014 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXTENDED THE * FLOOD WARNING FOR... NORTH CENTRAL OSWEGO COUNTY IN CENTRAL NEW YORK... * UNTIL 1130 AM EST * AS OF 324 AM EST...THE THREAT OF FLOODING REMAINS IN THE VICINITY OF THE TOWN OF SANDY CREEK DUE TO AN ICE JAM THAT HAS RAISED WATER LEVELS ON NORTH SANDY POND. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4365 7614 4362 7618 4364 7621 4368 7619 $$ WOOD
212 WGUS41 KBUF 151625 FLWBUF BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BUFFALO NY 1125 AM EST WED JAN 15 2014 NYC075-152030- /O.EXT.KBUF.FA.W.0009.000000T0000Z-140115T2030Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSWEGO NY- 1125 AM EST WED JAN 15 2014 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXTENDED THE * FLOOD WARNING FOR... NORTH CENTRAL OSWEGO COUNTY IN CENTRAL NEW YORK... * UNTIL 330 PM EST * AT 1122 AM EST THE THREAT OF FLOODING REMAINS IN THE VICINITY OF THE TOWN OF SANDY CREEK DUE TO AN ICE JAM THAT HAS RAISED WATER LEVELS ON NORTH SANDY POND. THIS HAS RESULTED IN FLOODING WEST OF ROUTE 3 IN THE TOWN OF SANDY CREEK ALONG THE SHORELINE OF LAKE ONTARIO. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4365 7614 4362 7618 4364 7621 4368 7619 $$ THOMAS
687 WGUS81 KBUF 151729 FLSBUF FLOOD STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1229 PM EST WED JAN 15 2014 NYC075-151738- /O.CAN.KBUF.FA.W.0009.000000T0000Z-140115T2030Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSWEGO NY- 1229 PM EST WED JAN 15 2014 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL OSWEGO COUNTY... LAT...LON 4365 7614 4362 7618 4364 7621 4368 7619 $$ THOMAS
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Jan 14, 1:04 PM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Jan 14, 1:04 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 104 PM EST TUE JAN 14 2014 .SYNOPSIS... SKIES WILL BRIEFLY CLEAR THROUGH THE AFTERNOON AND EVENING HOURS AS A WEAK AREA OF HIGH PRESSURE RIDGES ACROSS THE EASTERN GREAT LAKES REGION. OUR NEXT WEATHER SYSTEM WILL NEAR US FROM THE WEST TONIGHT AND SPREAD LIGHT SNOW...GENERALLY A DUSTING TO AN INCH...ACROSS THE REGION LATE TONIGHT AND THROUGH THE DAY TOMORROW. TURNING COOLER TOMORROW BEHIND THIS WEATHER SYSTEM...WITH AIR TEMPERATURES GENERALLY BELOW FREEZING THROUGH THURSDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... REGIONAL RADARS THIS EARLY AFTERNOON DEPICT LIGHT RAIN NOW EXITING OUR FAR EASTERN ZONES...WITH CLOUDY SKIES ELSEWHERE. VISIBLE SATELLITE IMAGERY DISPLAYS CLEARING NOT TOO FAR AWAY FROM OUR WESTERN ZONES WITH WESTERN AND CENTRAL LAKE ERIE NOW INTO THE SUN. EXPECT THIS CLEARING TO CONTINUE TO ADVANCE EASTWARD THROUGH THE AFTERNOON HOURS...THOUGH CLOUDS MAY LINGER A LITTLE LONGER ACROSS THE NORTHERN NIAGARA FRONTIER. CLEARING WILL LIKELY NOT REACH THE NORTH COUNTRY UNTIL THIS EVENING. THE AIRMASS BEHIND THIS FRONT IS NOT ARCTIC SOURCED SO THE WEAK COLD ADVECTION WILL KEEP TEMPERATURE NEARLY STEADY IN THE 30S TODAY. LOOKING TO THE WEST THIS MORNING A WEAK CLIPPER SYSTEM IS CENTERED OVER THE UPPER MIDWEST AND PUSHING EAST TOWARD MICHIGAN WITH A SHARPENING UPPER LEVEL SHORTWAVE. THIS FEATURE WILL BE CENTERED OVER CENTRAL MICHIGAN BY THIS EVENING AND IS FORECAST TO LIFT ACROSS LAKE HURON TONIGHT. THE AIRMASS BEHIND THIS SYSTEM IN MUCH MORE ARCTIC SOURCED WITH ITS ORIGINS ACROSS THE WESTERN CANADIAN PROVINCES. A SHARP ARCTIC FRONT EXTENDING SOUTH FROM THE LOW IS EXPECTED TO CROSS LAKE ERIE THIS EVENING THEN LIFT ACROSS OUR FORECAST AREA LATE TONIGHT. TEMPS WILL BE COLD ENOUGH TO BRING A FEW HOURS OF LIGHT SNOW THAT COULD ACCUMULATE UP TO AN INCH ACROSS WESTERN NEW YORK. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... A HIGHLY AMPLIFIED UPPER LEVEL TROUGH WILL PUSH INTO THE LOWER GREAT LAKES WEDNESDAY WHILE IT'S COMPACT ASSOCIATED SURFACE LOW TRACKS FROM LAKE HURON ACROSS GEORGIAN BAY AND THE OTTAWA VALLEY. THIS LOW WILL DRAG A COLD FRONT ACROSS WESTERN AND NORTH CENTRAL NEW YORK...BRINGING A RETURN TO MORE WINTER-LIKE TEMPERATURES AS READINGS FALL FROM THE LOW TO MID 30S EARLY IN THE DAY TO THE UPPER 20S BY THE END OF THE DAY ON WEDNESDAY. SNOW SHOWERS WILL ALSO ACCOMPANY THE PASSAGE OF THE FRONT...PARTICULARLY ACROSS WESTERN NEW YORK AND THE NORTH COUNTRY WHERE NOMINAL LAKE ENHANCEMENT SHOULD AID IN GENERATING SNOW TOTALS GENERALLY RUNNING UP TO AN INCH...POSSIBLY TWO ACROSS THE HIGHER ELEVATIONS. BREEZY CONDITIONS WILL ALSO ACCOMPANY THE FRONTAL PASSAGE...THOUGH HAVE BACKED OFF ON THE GUSTS AS LATEST MODEL GUIDANCE AGREES THAT THE LOW WILL BE WEAKENING AS IT LIFTS NORTHEAST OF THE FORECAST AREA. SCATTERED SNOW SHOWERS WILL LINGER THROUGH WEDNESDAY NIGHT AS TEMPERATURES SHOULD BE JUST COLD ENOUGH ON REASONABLY WELL-ALIGNED SOUTHWESTERLY FLOW TO GENERATE A WEAK LAKE RESPONSE. THAT SAID...SIGNIFICANT DRY AIR IN THE MID-LEVELS AND ONLY NOMINALLY COLD AIR IN THE LOWER ATMOSPHERE WILL MAKE IT DIFFICULT FOR MOST AREAS IN THE USUAL SNOW BELTS EAST-NORTHEAST OF THE LAKES TO SEE MUCH MORE THAN A FEW TENTHS OF AN INCH WITH FLURRIES ELSEWHERE. THE REGION WILL THEN FIND ITSELF IN A COL REGION ON THURSDAY IN BETWEEN A LOW TRACKING WELL OFF THE NORTHEAST COAST AND ANOTHER WEAKENING CLIPPER LOW APPROACHING FROM THE WESTERN GREAT LAKES. THIS SHOULD RESULT IN GENERALLY QUIET WEATHER THURSDAY WITH A LOW CHANCE OF SNOW SHOWERS LATE THURSDAY NIGHT AS THE AFOREMENTIONED CLIPPER APPROACHES THE LOWER GREAT LAKES. TEMPERATURES WILL RUN RIGHT AROUND NORMAL WITH HIGHS IN THE UPPER 20S TO LOWER 30S THURSDAY AND LOWS IN THE MID 20S THURSDAY NIGHT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... THIS PERIOD LOOKS TO BE MAINLY COLDER THAN NORMAL AS A HIGH AMPLITUDE UPPER TROUGH SETS UP ACROSS THE GREAT LAKES AND NORTHEAST CONUS. UNDER THE INFLUENCE OF THIS TROUGH...PATTERN RECOGNITION WOULD SUGGEST A RETURN TO BELOW AVERAGE TEMPERATURES AND INCREASINGLY FREQUENT CHANCES FOR SOME SYNOPTIC SCALE SNOW SHOWERS...ALONG WITH THE POTENTIAL FOR LAKE EFFECT SNOWS DOWNWIND OF THE LAKES. THE CHANCES FOR ANY SYNOPTIC SCALE SNOW SHOWERS WILL BE TIED TO THE APPROACH OF THE UPPER LEVEL TROUGH/ASSOCIATED LEAD SURFACE REFLECTION LATE FRIDAY AND EARLY SATURDAY. THE ORIENTATION OF ANY AREAS OF LAKE ENHANCED/LAKE EFFECT SNOWS WILL HEAVILY DEPEND UPON HOW THE LOW LEVEL FLOW SETS UP BEHIND CLIPPER LOW. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... A VARIETY OF CONDITIONS THIS EARLY AFTERNOON TO START THE 18Z TAFS...WITH IFR CIGS SOCKED IN ACROSS THE NORTH COUNTRY BEHIND A COLD FRONT...WHILE TO THE WEST MVFR AND VFR FLIGHT CONDITIONS ARE FOUND. EXPECT VFR CONDITIONS TO BECOME MORE DOMINATE AS DRIER AIR ASSOCIATED WITH A NARROW BUBBLE OF HIGH PRESSURE SPREADS OVER THE REGION. THIS IN TURN WILL ALSO AID IN LIFTING CIGS ACROSS THE NORTH COUNTRY TO VFR THIS EVENING. A MOISTURE STARVED WEATHER SYSTEM WILL CROSS THE REGION LATE TONIGHT AND THROUGH THE EARLY DAY TOMORROW. A BRIEF BURST OF SNOW ALONG A COLD FRONT WILL LIKELY LOWER CONDITIONS DOWN TO MVFR/IFR BEFORE IMPROVING BACK TO VFR...AND GUSTY WINDS BEHIND THE COLD FRONT. OUTLOOK... WEDNESDAY NIGHT...MVFR IN SCATTERED SNOW SHOWERS EAST OF THE LAKES. THURSDAY...GENERALLY VFR. FRIDAY THROUGH SUNDAY...OCCASIONAL RESTRICTIONS TO MVFR/IFR IN LIGHT SNOW SHOWERS. && .MARINE... WINDS WILL BECOME MORE WESTERLY TODAY WITH SOME CHOPPY CONDITIONS ON BOTH LAKES IN ICE FREE AREAS...BUT CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. THE NEXT PERIOD OF STRONGER WINDS AND SMALL CRAFT ADVISORY CONDITIONS WILL ARRIVE ON WEDNESDAY AS LOW PRESSURE MOVES THROUGH THE CENTRAL LAKES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...THOMAS NEAR TERM...SMITH/THOMAS SHORT TERM...WOOD LONG TERM...TMA AVIATION...THOMAS MARINE...SMITH
Hazardous weather outlook, Jan 14, 5:17 AM EST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 517 AM EST TUE JAN 14 2014 NYZ001>008-010>014-019>021-085-151030- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 517 AM EST TUE JAN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-151030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 517 AM EST TUE JAN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:49 PM EST | Small Craft Advisory | BUF | 39 hr |
Nearby
Areal Flood Warnings in New York, 2014Every areal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.